Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 53, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 4, 2017, 3:48 PM CDT for St. Francis County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 4, 2017, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County St. Francis County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WGUS54 KMEG 042048
FFWMEG
ARC123-042345-
/O.NEW.KMEG.FF.W.0053.170704T2048Z-170704T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
348 PM CDT TUE JUL 4 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Western St. Francis County in eastern Arkansas...
* Until 645 PM CDT
* At 348 PM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 2 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Forrest City, Palestine, Caldwell, Colt, Wheatley, Hawkins, Horton,
Rosenbaum, Bonair, Slonikers Mill, Crow Creek, New Castle, Goodwin,
Four Gums, Posey, Dodsons Corner, Blossom and L'angville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3500 9115 3500 9105 3515 9104 3515 9073
3491 9079 3491 9109 3490 9110 3490 9112
3491 9112 3491 9115
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:09 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 4, 3:09 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Memphis TN 309 PM CDT Tue Jul 4 2017 .DISCUSSION... Quite a bit more convection on radar than we expected this time yesterday. Summertime convection is especially difficult to forecast as you are typically dealing with subtle features/boundaries and its nearly always at least marginally unstable. Anyway we should see the complex of storms approaching East Arkansas to continue into and across the Midsouth over the next several hours. The HRRR seems to have had a pretty good Handel on the storms so far today and looks to be on track for the approaching storms. However...it may be tracking the storms a bit more to the Northeast than the radar is currently showing. Based on its current track and speed this would take the line of storms across the Mississippi River around 5-6 pm and likely approaching the Tennessee River/Alabama state line around Sunset. It should gradually weaken as it moves East into a less unstable airmass. Short term guidance as well as the Storm Predictions day 1 outlook also support a weakening trend. Hopefully it will move out of the area quick enough to not interrupt any Independence day fireworks displays. Another round of showers and thunderstorms is expected to develop after midnight...continuing through the day tomorrow. In fact, we have enhanced rain chances in the forecast day and night across all of the Midsouth through Thursday. A weak upper level low and associated trough in place will result in steep lapse rates and daytime heating will enhance instability. Dew points will remain in the low 70s. The low will slowly fill and the trough will gradually shift to the Northeast through Midweek. The threat of strong or severe thunderstorms should decrease with time. High temperatures will likely remain slightly below normal through midweek. By Friday surface high pressure will build in from the West and strong Northwest flow will return to the Midsouth. High temperatures will rebound a bit after midweek...to near 90 with near normal temperatures, in the low 90s returning next weekend. Widespread organized thunderstorms are not expected Friday through next weekend. However, as temperatures turn warmer, afternoon pop-up storms will become more likely. 30 && .AVIATION... 18Z TAFs Slow moving disturbance crossing the Ozarks will likely bring convection to the sites this period with short range guidance hinting at the 04/20Z-05/02Z time frame...becoming more isolated through the overnight. Outside of convection conditions will be VFR with the potential for IFR/MVFR stratus developing near sunrise. Light winds with a southerly component...will be more variable in direction with higher speeds during storms. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 4, 2:11 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 211 PM CDT Tue Jul 4 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-052115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 211 PM CDT Tue Jul 4 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a marginal risk for severe thunderstorms along and west of the Mississippi River this afternoon into tonight. Damaging winds will be the primary threat for any thunderstorms that reach severe limits. Heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk for severe thunderstorms across the entire Mid-South on Wednesday. Damaging winds will be the primary threat for any thunderstorms that reach severe limits. Heavy rainfall will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed occasionally today through Wednesday.
In the hours before
Special weather statement, Jul 4, 2:23 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Memphis TN 223 PM CDT TUE JUL 4 2017 ARZ035-048-042000- St. Francis AR-Cross AR- 223 PM CDT TUE JUL 4 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT FOR... St. Francis County in eastern Arkansas... Southeastern Cross County in eastern Arkansas... At 223 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Forrest City, moving east at 40 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in St. Francis and southeastern Cross Counties should monitor this storm closely. LAT...LON 3491 9096 3515 9091 3523 9051 3491 9051 TIME...MOT...LOC 1923Z 252DEG 36KT 3501 9083
Special weather statement, Jul 4, 2:56 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
256 PM CDT TUE JUL 4 2017
ARZ035-048-042030-
St. Francis AR-Cross AR-
256 PM CDT TUE JUL 4 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Central St. Francis County in eastern Arkansas...
Southeastern Cross County in eastern Arkansas...
At 256 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Madison, moving
northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central St. Francis and southeastern Cross Counties should
monitor this storm closely.
LAT...LON 3527 9074 3527 9051 3525 9051 3491 9061
3491 9092
TIME...MOT...LOC 1956Z 227DEG 28KT 3506 9071Special weather statement, Jul 4, 3:19 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
319 PM CDT TUE JUL 4 2017
ARZ035-048-042100-
St. Francis AR-Cross AR-
319 PM CDT TUE JUL 4 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...
Western St. Francis County in eastern Arkansas...
Western Cross County in eastern Arkansas...
At 319 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near McCrory, or 12
miles east of Augusta, moving northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western St. Francis and western Cross Counties should
monitor this storm closely.
LAT...LON 3500 9115 3500 9105 3544 9104 3545 9077
3491 9089 3491 9115
TIME...MOT...LOC 2019Z 226DEG 22KT 3523 9114Special weather statement, Jul 4, 3:23 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Memphis TN 323 PM CDT TUE JUL 4 2017 ARZ035-036-048-042115- St. Francis AR-Cross AR-Crittenden AR- 323 PM CDT TUE JUL 4 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT FOR... Eastern St. Francis County in eastern Arkansas... Southeastern Cross County in eastern Arkansas... Southwestern Crittenden County in eastern Arkansas... At 323 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over New Home, or 7 miles east of Madison, moving east at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in eastern St. Francis...southeastern Cross and southwestern Crittenden Counties should monitor this storm closely. LAT...LON 3521 9061 3521 9040 3490 9040 3490 9075 TIME...MOT...LOC 2023Z 248DEG 15KT 3503 9060
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:47 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 43 min |
| Jul 4, 2:23 PM CDT | Special Weather Statement | MEG | St. Francis | 37 min |
| Jul 4, 2:56 PM CDT | Special Weather Statement | MEG | St. Francis | 34 min |
| Jul 4, 3:19 PM CDT | Special Weather Statement | MEG | Cross | 41 min |
| Jul 4, 3:23 PM CDT | Special Weather Statement | MEG | St. Francis | 52 min |
| Jul 4, 3:53 PM CDT | Special Weather Statement | MEG | St. Francis | 37 min |
| Jul 4, 4:24 PM CDT | Special Weather Statement | MEG | Crittenden | 51 min |
| Jul 4, 5:02 PM CDT | Special Weather Statement | MEG | Lee, St. Francis | 43 min |
| Jul 4, 5:57 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 48 min |
| Jul 4, 6:41 PM CDT | Special Weather Statement | MEG | Lee | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.